Re: [MOL] question on chemo side effects [00156] Medicine On Line


[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]

Re: [MOL] question on chemo side effects



Dear Dusti: your timing is great - Nov 18 is the Great American Smokeout...give
it a try....you'll be happy you did (once you get over the initial cravings) -
spoken like an ex-smoker.  Good luck. Cori.

Barham, Dusti # IHTUL wrote:

> Thank you guys for your responses.  I couldn't decide whether it would be
> better to encourage her to tough it out or accept the relief that some of
> these drugs can offer.  I'm not one to tough things out if there is an
> alternative but she had concerns about down the road if the symptoms
> worsened, would the medication still be effective on her, ie would her
> tolerance go up?  My answer was that they can always increase the dosage.
> The doctor seemed to agree and has prescribed a mild sleeping pill (can't
> think of the name) and a mild dosage of Xanax for when her mind starts to
> race.  It makes me sick to think about all this but I guess I don't have the
> luxury of whining.
>
> I read that Walter Payton just died of this bile duct cancer and he never
> smoked so I guess I won't pressure her to quit smoking but I can't help but
> think that if she stopped then it would slow down the cancer (my theory).
> After reading what you all have been through, especially reading Kathy C's
> story on what chemo did to her, I'm ready to quit smoking myself!  I will
> keep you posted on when I'm going to stop.  But I don't want lung cancer and
> if I keep smoking, it is inevitable.  I have stopped before for over a year
> when I was pregnant and after Chance was born.  I thought by starting again
> it would help me lose the last 5 or so pounds, for what price?  I'm done
> ranting.
>
> Regards
>
> Dusti
>
> > ----------
> > From:         Argila, June[SMTP:ARGILA@telephonics.com]
> > Reply To:     mol-cancer@lists.meds.com
> > Sent:         Thursday, November 04, 1999 9:38 AM
> > To:   'mol-cancer@lists.meds.com'
> > Subject:      RE: [MOL] question on chemo side effects
> >
> > Hi Dusti:  Zoloft the anti-anxiety helped me.  I used it for a period of
> > about 6 weeks and then switched to St. John's Wort for about that same
> > amount of time.
> >
> > I also used something to sleep (Ativan) for at least a year.
> >
> > Your friend June
> >
> > > -----Original Message-----
> > > From:       Barham, Dusti # IHTUL [SMTP:Dusti.Barham@tulsa.cistech.com]
> > > Sent:       Thursday, November 04, 1999 10:21 AM
> > > To: 'mol-cancer@lists.meds.com'
> > > Subject:    [MOL] question on chemo side effects
> > >
> > > Good morning everyone,
> > >
> > >     I have a question on what helped you get through the
> > > anxiousness/agitation some of you have experienced while taking chemo.
> > > My
> > > Mother has finding it difficult to concentrate and is easily agitated,
> > > says
> > > it feels like when you quit smoking.  Would you recommend a drug for
> > > this
> > > like Xanax (her Doctor has suggested)?  She is doing some meditation
> > > but her
> > > mind is racing alot and it's driving her crazy.  My first instinct is
> > > to say
> > > 'bring on the sedative' so she doesn't have to suffer through this.
> > > I
> > > think that if I were pretty much bedridden, then it would drive me
> > > crazy too
> > > if I couldn't read.  What do you think?
> > >
> > >     Thanks for any help,
> > >
> > >     Dusti
> > > ----------------------------------------------------------------------
> > > --
> > > This is an automatically-generated notice.  If you'd like to be
> > > removed
> > > from the mailing list, please visit the Medicine-On-Line Discussion
> > > Forum
> > > at <http://www.meds.com/con_faq.html>, or send an email message to:
> > > majordomo@lists.meds.com
> > > with the subject line blank and the body of the message containing the
> > > line:
> > > unsubscribe mol-cancer your-email-address
> > > where the phrase your-email-address is replaced with your actual email
> > > address.
> > > ----------------------------------------------------------------------
> > > --
> > ------------------------------------------------------------------------
> > This is an automatically-generated notice.  If you'd like to be removed
> > from the mailing list, please visit the Medicine-On-Line Discussion Forum
> > at <http://www.meds.com/con_faq.html>, or send an email message to:
> > majordomo@lists.meds.com
> > with the subject line blank and the body of the message containing the
> > line:
> > unsubscribe mol-cancer your-email-address
> > where the phrase your-email-address is replaced with your actual email
> > address.
> > ------------------------------------------------------------------------
> >
> ------------------------------------------------------------------------
> This is an automatically-generated notice.  If you'd like to be removed
> from the mailing list, please visit the Medicine-On-Line Discussion Forum
> at <http://www.meds.com/con_faq.html>, or send an email message to:
> majordomo@lists.meds.com
> with the subject line blank and the body of the message containing the line:
> unsubscribe mol-cancer your-email-address
> where the phrase your-email-address is replaced with your actual email
> address.
> ------------------------------------------------------------------------



------------------------------------------------------------------------
This is an automatically-generated notice.  If you'd like to be removed
from the mailing list, please visit the Medicine-On-Line Discussion Forum
at <http://www.meds.com/con_faq.html>, or send an email message to:
majordomo@lists.meds.com
with the subject line blank and the body of the message containing the line:
unsubscribe mol-cancer your-email-address
where the phrase your-email-address is replaced with your actual email
address.
------------------------------------------------------------------------